Alert archive / Colorado / Red Flag Warnings in 2017
Red Flag Warning 6, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this red flag warning at Feb 27, 2017, 5:42 AM MST for Elbert County, Lincoln County, Colorado. It took effect at Feb 27, 2017, 12:00 PM MST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 27, 2017, 5:42 AM MST (12:42 UTC)
- In effect from
- Feb 27, 2017, 12:00 PM MST
- Expired
- Feb 27, 2017, 6:00 PM MST
- In force
- 6 hr
- Issued by
- NWS Denver/Boulder, CO
Counties Elbert County, CO, Lincoln County, CO
The radar
The Pueblo radar (KPUX), 81 km from the middle of the area, began a volume at 12:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 0.7 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2588 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 125 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
130 WWUS85 KBOU 271242 RFWBOU URGENT - FIRE WEATHER MESSAGE National Weather Service Denver/Boulder CO 542 AM MST Mon Feb 27 2017 .Warm and gusty winds and low relative humidity will produce increased fire danger on the plains along and south of Interstate 70 today. Conditions will be worst south of a line from Burlington to Colorado Springs. A Red Flag Warning has been issued for fire weather zone 247, including southern Lincoln county and southeast Elbert county, for this afternoon. Fire danger will improve during the evening with falling temperatures, however it will remain windy through the evening so any fires that do start may remain troublesome. COZ241-246-271345- /O.CAN.KBOU.FW.A.0004.170227T1900Z-170228T0100Z/ Elbert/Central and East Douglas Counties Above 6000 Feet- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- 542 AM MST Mon Feb 27 2017 ...FIRE WEATHER WATCH IS CANCELLED FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 214 AND 246... The National Weather Service in Denver has cancelled the Fire Weather Watch. It will be warm and windy today, but humidities are expected to remain near or above 20 percent. $$ COZ247-272300- /O.UPG.KBOU.FW.A.0004.170227T1900Z-170228T0100Z/ /O.NEW.KBOU.FW.W.0006.170227T1900Z-170228T0100Z/ Southeast Elbert County Below 6000 Feet/South Lincoln County- 542 AM MST Mon Feb 27 2017 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM MST THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 247 INCLUDING SOUTHERN LINCOLN AND SOUTHEAST ELBERT COUNTIES... The National Weather Service in Denver has issued a Red Flag Warning FOR WIND AND LOW RELATIVE HUMIDITY...which is in effect from noon today to 6 PM MST this evening. The Fire Weather Watch is no longer in effect. * Affected Area...Fire Weather Zone 247. * Timing...From 12 noon MST to 6 PM MST Monday afternoon. * Winds...Southwest 15 to 25 mph with gusts up to 35 mph. * Relative Humidity...as low as 15 percent. * Impacts...Dry grasses and small brush may ignite easily and spread rapidly with the warm, dry and gusty winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ Gimmestad
2 follow-up statements
130 WWUS85 KBOU 271916 RFWBOU URGENT - FIRE WEATHER MESSAGE National Weather Service Denver/Boulder CO 1216 PM MST Mon Feb 27 2017 .Warm and gusty winds and low relative humidity will produce increased fire danger on the plains along and south of Interstate 70 this afternoon. A Red Flag Warning has been issued for fire weather zones 246 and 247, including now all of Lincoln county and Eastern Elbert county. Fire danger will improve during the evening with falling temperatures, however it will remain windy through the evening so any fires that do start may remain troublesome. COZ246-280100- /O.EXA.KBOU.FW.W.0006.000000T0000Z-170228T0100Z/ North and Northeast Elbert County Below 6000 Feet/North Lincoln County- 1216 PM MST Mon Feb 27 2017 ...RED FLAG WARNING IN EFFECT UNTIL 6 PM MST THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR NORTHERN LINCOLN AND EASTERN ELBERT COUNTIES. The National Weather Service in Denver has issued a Red Flag Warning FOR WIND AND LOW RELATIVE HUMIDITY...which is in effect until 6 PM MST this evening. * Affected Area...Fire Weather Zone 246. * Timing...From 12 noon MST to 6 PM MST Monday afternoon. * Winds...Southwest 15 to 25 mph with gusts up to 35 mph. * Relative Humidity...as low as 10 percent. * Impacts...Dry grasses and small brush may ignite easily and spread rapidly with the warm, dry and gusty winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ COZ247-280100- /O.CON.KBOU.FW.W.0006.000000T0000Z-170228T0100Z/ Southeast Elbert County Below 6000 Feet/South Lincoln County- 1216 PM MST Mon Feb 27 2017 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 247 INCLUDING SOUTHERN LINCOLN AND SOUTHEAST ELBERT COUNTIES... * Affected Area...Fire Weather Zone 247. * Timing...From 12 noon MST to 6 PM MST Monday afternoon. * Winds...Southwest 15 to 25 mph with gusts up to 35 mph. * Relative Humidity...as low as 10 percent. * Impacts...Dry grasses and small brush may ignite easily and spread rapidly with the warm, dry and gusty winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
164 WWUS85 KBOU 280102 RFWBOU URGENT - FIRE WEATHER MESSAGE National Weather Service Denver/Boulder CO 602 PM MST Mon Feb 27 2017 COZ246-247-280215- /O.EXP.KBOU.FW.W.0006.000000T0000Z-170228T0100Z/ North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- 602 PM MST Mon Feb 27 2017 ...RED FLAG WARNING HAS EXPIRED FOR WIND AND LOW RELATIVE HUMIDITY FOR NORTHERN LINCOLN AND EASTERN ELBERT COUNTIES. * AFFECTED AREA...FIRE WEATHER ZONE 246. * TIMING...FROM 12 NOON MST TO 6 PM MST MONDAY AFTERNOON. * WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...AS LOW AS 10 PERCENT. * IMPACTS...DRY GRASSES AND SMALL BRUSH MAY IGNITE EASILY AND SPREAD RAPIDLY WITH THE WARM, DRY AND GUSTY WINDS. THE WEATHER CONDITIONS THAT PROMPTED THE WARNING HAVE SUBSIDED WITH RELATIVE HUMIDITY VALUES INCREASING. WINDS WILL CONTINUE TO GUST OVER THE NEXT FEW HOURS SO IT IS STILL ADVISED TO STAY AWAY FROM BURNING DUE TO CONTINUED DRY FUELS. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this red flag warning went out at Feb 27, 5:29 AM MST, 13 minutes earlier.
Area forecast discussion, Feb 27, 5:29 AM MST, 13 minutes before
Area Forecast Discussion National Weather Service Denver/Boulder CO 529 AM MST Mon Feb 27 2017 .SHORT TERM...(Today and tonight) Issued at 529 AM MST Mon Feb 27 2017 There are some issues with the incoming trough. We have been expecting a shallow moisture layer coming into the mountains to deepen today and produce snow that peaks with the trough passage this evening. In the real world there are lots of holes in the cloud cover upstream and ceilings are still above mountain top level all the way back into utah. Salt Lake City and Evanston just started to snow, but that moisture is headed into Wyoming and it appears to be drier at low levels further south. Cooling aloft and destabilization is still way back in Nevada, and the south edge of this is also about 100 miles further north versus what the models were showing yesterday. Upshot of all of this is that there will not be much snow today, and it appears that we will remain in a relatively dry slot between the cold advection showers to our north and the developing jet-related precipitation to our south. There will be some snow out of the marginal shallow cloud layer, with some increase in the afternoon and evening as lift increases. However at this point we expect the significant snow to be limited to areas north of Rabbit Ears Pass and Rocky Mountain National Park. For the plains the issue of the day is fire weather. See the discussion below for details. Overall little change to the forecast here, added a little more wind in the late afternoon and early evening per the latest guidance, but it will still be strongest along and south of Interstate 70. Forecast temperatures look good. .LONG TERM...(Tuesday through Sunday) Issued at 529 AM MST Mon Feb 27 2017 The next system looking more progressive in its timing. Spatial cross-sections not as generous in the mountain regarding the moisture but still should see light to moderate snowfall in the high country through Tuesday night. Weak to moderate mid level qg ascent across southern CO through 18z Tuesday, then decreasing in the aftn. Best chc for snowfall will late Tuesday aftn/early evening. Best potential for snow will be south and southeast of Denver qpf is limited there as well. Moderate qg descent is progged to develop Tuesday night continue on Wednesday. Spatial cross sections indicate bora winds developing 03z-15z Wednesday. Best downward transport will be behind the mid level trough axis Tuesday evening when mid level cold air advection moves across the cwa. Mid level lapse rates in the 7-8c/km range at that time. There could be a brief period of decent convective snowfall around 00z but it should be quite brief. Thursday through Sunday will be dry and warmer with a ridge of high pressure becoming the main influence. The mdls indicate the next potential system could bring a chance of snow to the mountains Sunday aftn, but the northeast plains should remain dry and mild until Monday. && .AVIATION...(For the 12Z TAFS through 12Z Tuesday morning) Issued at 529 AM MST Mon Feb 27 2017 VFR through tonight. Southwest winds will increase around 19z with gusts in the 20 to 30 knot range. The winds will continue into the evening, probably becoming westerly around 06z. && .FIRE WEATHER... Issued at 529 AM MST Mon Feb 27 2017 Southwest winds will increase during the day today, especially south of Interstate 70. This will also be the area with the driest air. While it will be warm, dry, and windy from Denver east across the plains, Red Flag Conditions are only expected to be met south of a line from about Burlington to Colorado Springs. Therefore, the Fire Weather Watch has been cancelled in for areas further north and a Red Flag Warning has been issued for fire weather zone 247, which includes southern Lincoln and southeast Elbert counties. Humidities will probably still be marginal in this area but there will be plenty of wind. While humidities will rise in the evening, it will remain windy so if there are fire starts conditions may remain difficult through the evening. && .BOU WATCHES/WARNINGS/ADVISORIES... Red Flag warning from noon until 6 PM MST for COZ247. && SHORT TERM...Gimmestad LONG TERM...Cooper AVIATION...Gimmestad FIRE WEATHER...Gimmestad
Hazardous weather outlook, Feb 26, 10:26 AM MST, 19 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER/BOULDER CO 1026 AM MST Sun Feb 26 2017 COZ030>051-271730- JACKSON COUNTY BELOW 9000 FEET- WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- GRAND AND SUMMIT COUNTIES BELOW 9000 FEET- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- CENTRAL AND SOUTHEAST PARK COUNTY- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1026 AM MST Sun Feb 26 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT Winds will increase this afternoon on the mountain ridges and high passes and become even stronger overnight in advance of a storm system swinging down from the Pacific Northwest. West winds of 25 to 40 mph will become common, with gusts to around 55 mph up around timberline overnight. This will produce wind chills of 10 below to 30 below zero, as well as areas of blowing snow. Furthermore, the northern mountain ranges could see light snow developing late tonight. Otherwise cool temperatures, light winds and mostly clear skies will prevail at lower elevations today and tonight. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY The next storm system will bring snow to the mountains Monday through Tuesday evening. Areas along and west of the Continental could receive 4 to 10 inches through late Tuesday, with the highest amounts along west facing slopes. Gusty west winds on the higher passes may also produce areas of blowing and drifting snow. There will also be a chance of rain and snow in the foothills and on the plains of northeast Colorado late Monday into Tuesday night, with the best chance of any measurable snow expected to occur south and southeast of Denver late Tuesday into Tuesday evening. Dry and warmer weather will then return to the outlook area by late in the week as high pressure builds into the region from the west. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. baker/entrekin
Nearby
Red Flag Warnings in Colorado, 2017Every red flag warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.